| Catalog Number |
662H |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, it was reported by the account contact that when they open the package there was a small white particle came seen.There was no patient involvement.Product is available for return.There were no adverse consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: 1.Could you please clarify if the extra device belongs to this complaint? 2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.The product returned goes with the complaint below and attached.I reported the lot that was reported to me on the official report that was reported by the department that reported it to me.The failure that /i sent was what was sent to me.You can adjust the complaint to reflect this.Let me know if you have any questions.Additional information was requested, and the following was obtained via: please confirm the number of patients/events affected by this alleged deficiency.No patients were affected.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No if not, please create a new pc file for each patient/event.How many devices demonstrated the alleged deficiency? around 5 packets that were opened.Please describe the type of foreign matter that was observed.What was the object's appearance? small white plastic particles.Are there any photos of foreign matter available? to assist us in our complaint investigation, please provide the additional details listed below, if available.Not available will be returning product for investigation.H3 investigation summary: the product was returned to ethicon for evaluation.Three labeled winding formers with a needle suture combination and three opened overwrap packets were received for analysis.Product code 662h.Upon initial inspection of the returned samples, no issues related to foreign matter could be observed.However, a photo was provided showing one winding former and small white particles on a table.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Based on the current condition of the returned samples, no conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/13/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty unopened overwrap packets was received for analysis.Product code 662h.As per the sampling plan, a visual inspection was performed on thirteen samples, white foreign matter consistent with flash of the winding former into the overwrap packets was observed.Based on this finding, the seven remaining samples were examined, and all were found to contain foreign matter.Based on the information currently available, foreign matter was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.